# SDR 20000531SH006

- Difficulty date: May 2, 2000
- Submitted: May 31, 2000
- Operation: General aviation
- Aircraft: N502ER
- Make and model: Cessna 172S
- Aircraft serial: 172S8002
- Engine: Lyc IO360L2A
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Seal
- Part number: 06A19956
- Condition: Failed
- Location: Accessory Sect
- Part time: 1,512 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

DURING FINAL APPROACH, PILOT NOTED LOW OIL PRESSURE INDICATION.  DURING INVESTIGATION OF OIL LOSS, IT WAS NOTED THAT THE OIL SEAL LIP WAS TURNED OUTWARD AND THE TENSION SPRING WAS MISSING.  APPROXIMATELY 1 QUART OF OIL REMAINED IN THE OIL SUMP.  SEAL WAS IN LOWER VACUUM PUMP ADAPTER.  (X)
